Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 22, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 22, 2019, 9:09 PM CDT for 4 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2019, 9:09 PM CDT (02:09 UTC)
- Expired
- Jul 23, 2019, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Andrews County, TX, Ector County, TX, Martin County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 13 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 11:09 PM CDT | FLASH FLOOD | 5 Sw Midland, TX | APPROXIMATELY 1 TO 2 FEET OF WATER OVER BI-20 UNDER THE FM 1788 OVERPASS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 120 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.2 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 2002 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
344 WGUS54 KMAF 230209 FFWMAF TXC003-135-317-329-230515- /O.NEW.KMAF.FF.W.0022.190723T0209Z-190723T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Midland/Odessa TX 909 PM CDT Mon Jul 22 2019 The National Weather Service in Midland has issued a * Flash Flood Warning for... Northeastern Ector County in western Texas... Southeastern Andrews County in western Texas... Northwestern Midland County in western Texas... Southwestern Martin County in western Texas... * Until 1215 AM CDT. * At 909 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Midland, Odessa, Midland International Air and Space Port, West Odessa, Odessa Schlemeyer Field, Warfield and Midland Airpark. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 3215 10208 3186 10214 3182 10257 3217 10255 $$ 29
2 follow-up statements
954 WGUS74 KMAF 230341 FFSMAF Flash Flood Statement National Weather Service Midland/Odessa TX 1041 PM CDT Mon Jul 22 2019 TXC003-135-317-329-230515- /O.CON.KMAF.FF.W.0022.000000T0000Z-190723T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ector TX-Andrews TX-Midland TX-Martin TX- 1041 PM CDT Mon Jul 22 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR NORTHEASTERN ECTOR...SOUTHEASTERN ANDREWS...NORTHWESTERN MIDLAND AND SOUTHWESTERN MARTIN COUNTIES... At 1040 PM CDT, moderate to heavy rain was still falling across the areaated thunderstorms producing heavy rain across the warned area. Flash flooding will remain possible. Some locations that will experience flooding include... Midland, Odessa, Midland International Air and Space Port, West Odessa, Odessa Schlemeyer Field, Warfield and Midland Airpark. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 3215 10208 3186 10214 3182 10257 3217 10255 $$ 29
736 WGUS74 KMAF 230415 FFSMAF Flash Flood Statement National Weather Service Midland/Odessa TX 1115 PM CDT Mon Jul 22 2019 TXC003-135-317-329-230515- /O.CON.KMAF.FF.W.0022.000000T0000Z-190723T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ector TX-Andrews TX-Midland TX-Martin TX- 1115 PM CDT Mon Jul 22 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR NORTHEASTERN ECTOR...SOUTHEASTERN ANDREWS...NORTHWESTERN MIDLAND AND SOUTHWESTERN MARTIN COUNTIES... At 1112 PM CDT, trained weather spotters reported up to 2 feet of runoff at the intersection of FM 1788 and Business Interstate 20. Up to one inch of rain has already fallen. Some locations that will experience flooding include... Midland, Odessa, Midland International Air and Space Port, West Odessa, Odessa Schlemeyer Field, Warfield and Midland Airpark. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 3215 10208 3186 10214 3182 10257 3217 10255 $$ 44
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 6:37 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 22, 6:37 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 637 PM CDT Mon Jul 22 2019 .DISCUSSION... See aviation discussion below. && .AVIATION... Scattered storms were across the area and moving in/around TAF sites and we have included TEMPO TSRA groups at all TAF sites through 04Z and then through the night at CNM/PEQ/FST. There will still be some downburst gust potential, mainly through early evening along with MVFR CIGS in storms. Still lots of uncertainty with duration storms due model inconsistencies. && .PREV DISCUSSION... /issued 154 PM CDT Mon Jul 22 2019/ DISCUSSION... The upper ridge centered over the Four Corners region today will remain confined to the West as a strong trough digs over the Eastern US. This will keep the region on the east side of the high which is expected to move little over the next 10 days. A rare summer cold front has sagged into the area this morning bringing a change from our recent hot wx. As of 18z believe the front has moved south of CNM... INK... and MAF but not much cooling with it yet. Portions of SE NM with more cloud cover were still in the 70s. The front should continue to only make slow progress the rest of the afternoon before pushing southward tonight. Temperatures the next couple of days should be below normal... on Tuesday morning lows expected to generally be in the 60s with highs in the 80s. Highs in the 90s return Wednesday to much of the area with readings getting back to near normal on Thursday. Widespread mid 90s expected Friday into early next week. Good chance of storms along and behind the front this afternoon... tonight... and Tuesday. As of 18z have some convection beginning along the front. MAF 12z sounding showed PW has increased to 1.38 inches so potential for locally heavy rain. Stayed to the lower side of guidance and still had to increase pops tonight. Guidance shows best pops tonight west and south of MAF. Tomorrow may have some storms hanging around... lowered pops especially north of the Pecos River... and shifted best chances southward to the Davis Mtns/Marfa Plateau. Only low chances over the higher elevations after in the extended. Previous guidance had been suggesting possibility of a high wind event at GDP tonight with the front but 12z has backed off of that. Went ahead and increased wind speeds there this evening but will not issue any wind product. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 65 87 63 90 / 20 0 0 0 Carlsbad 66 87 64 91 / 60 30 10 10 Dryden 75 94 70 96 / 50 30 20 10 Fort Stockton 67 87 64 90 / 60 30 10 10 Guadalupe Pass 57 76 61 85 / 60 40 10 10 Hobbs 63 85 61 88 / 40 10 0 10 Marfa 62 81 55 85 / 60 40 10 10 Midland Intl Airport 66 88 63 91 / 30 10 0 0 Odessa 65 88 64 90 / 40 10 0 0 Wink 67 90 64 92 / 50 20 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jul 22, 2:03 PM CDT, 7 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 203 PM CDT Mon Jul 22 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-231915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 203 PM CDT Mon Jul 22 2019 /103 PM MDT Mon Jul 22 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected tonight across southeast New Mexico and much of west Texas. The greatest areal coverage of storms is expected to be along and south and west of the Pecos River with locally heavy rainfall and flash flooding possible. The strongest storms will also be capable of producing brief gusty winds, small hail and frequent lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms are possible Tuesday, especially Tuesday morning along and south of the Pecos river. Locally heavy rainfall and localized flash flooding will be the main concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jul 22, 5:46 PM CDT, 3 hours 23 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 546 PM CDT Mon Jul 22 2019 TXZ059-067-274-222330- Loving TX-Reeves County Plains TX-Ward TX- 546 PM CDT Mon Jul 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN REEVES... NORTHWESTERN WARD AND LOVING COUNTIES UNTIL 630 PM CDT... At 546 PM CDT, Doppler radar was tracking a strong thunderstorm near Mentone, moving west at 15 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Mentone, Red Bluff Reservoir, Orla, Slash Ranch and Red Bluff. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3199 10353 3151 10337 3134 10384 3199 10394 TIME...MOT...LOC 2246Z 096DEG 15KT 3173 10355 29
Special weather statement, Jul 22, 5:47 PM CDT, 3 hours 22 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 547 PM CDT Mon Jul 22 2019 TXZ051-061-062-222330- Midland TX-Martin TX-Ector TX- 547 PM CDT Mon Jul 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ECTOR...NORTHERN MIDLAND AND SOUTH CENTRAL MARTIN COUNTIES UNTIL 630 PM CDT... At 547 PM CDT, Doppler radar was tracking a strong thunderstorm near Midland, moving southwest at 30 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Midland, Odessa, Greenwood, Midland International Air and Space Port, Cotton Flat, Warfield, Midland Airpark and Odessa Schlemeyer Field. This includes Interstate 20 between mile markers 119 and 148. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3215 10198 3199 10184 3175 10229 3199 10241 TIME...MOT...LOC 2247Z 060DEG 25KT 3204 10201 29
Local storm report, Jul 22, 6:41 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
641 PM CDT MON JUL 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM FLASH FLOOD 2 S CARLSBAD 32.38N 104.24W
07/22/2019 Eddy NM TRAINED SPOTTER
SPOTTER REPORTED 2 INCHES OF RAIN IN ABOUT AN HOUR WITH
FLOODING OF LOW LYING AREAS.
0611 PM FLASH FLOOD CARLSBAD 32.40N 104.24W
07/22/2019 EDDY NM SOCIAL MEDIA
CURB TO CURB FLOODING ON MANY STREETS IN CARLSBAD.
&&
RHLUCHANSpecial weather statement, Jul 22, 8:02 PM CDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 802 PM CDT Mon Jul 22 2019 TXZ061-062-230145- Midland-Ector- 802 PM CDT Mon Jul 22 2019 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN ECTOR...MIDLAND AND NORTHEASTERN UPTON COUNTIES... At 802 PM CDT, a strong thunderstorm was located 12 miles south of Midland, moving west at 35 mph. Wind gusts of 50 to 55 mph are possible with this storm. Locations impacted include... Midland, Odessa, Midland International Air and Space Port, West Odessa, Odessa Schlemeyer Field, Cotton Flat, Warfield, Spraberry, Skywest Airport and Pleasant Farms. This includes Interstate 20 between mile markers 109 and 137. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3168 10247 3203 10253 3194 10178 3165 10178 TIME...MOT...LOC 0102Z 099DEG 28KT 3184 10201 24
Special weather statement, Jul 22, 8:53 PM CDT, 16 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 853 PM CDT Mon Jul 22 2019 TXZ061-062-230245- Midland-Ector- 853 PM CDT Mon Jul 22 2019 ...A STRONG THUNDERSTORM WILL AFFECT ECTOR AND MIDLAND COUNTIES... At 852 PM CDT, a strong thunderstorm was located near Midland, moving west at 15 mph. Wind gusts of 50 to 55 mph are possible with this storm. Locations impacted include... Midland, Odessa, Greenwood, Goldsmith, Midland International Air and Space Port, West Odessa, Cotton Flat, Warfield, Midland Airpark, Skywest Airport, Odessa Schlemeyer Field, Notrees, Penwell, Spraberry and Pleasant Farms. This includes Interstate 20 between mile markers 92 and 148. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3166 10279 3208 10279 3208 10178 3166 10178 TIME...MOT...LOC 0152Z 075DEG 13KT 3197 10213 24
Local storm report, Jul 22, 9:09 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
909 PM CDT MON JUL 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 4 N SEMINOLE 32.78N 102.65W
07/22/2019 Gaines TX LAW ENFORCEMENT
WATER COVERING HWY 385.
&&
MATT.SALERNOThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:34 PM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Jul 22, 8:02 PM CDT | Special Weather Statement | MAF | Midland | 43 min |
| Jul 22, 8:12 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Jul 22, 8:53 PM CDT | Special Weather Statement | MAF | Ector, Midland | 52 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.